# SDR 030521

- Difficulty date: May 14, 2003
- Submitted: May 21, 2003
- Operation: General aviation
- Aircraft: PKJAA
- Make and model: Helio H-295
- Aircraft serial: 1436
- Aircraft time: 7,000 hours
- System (JASC): 5740 · Wing, Attach Fittings
- Part: Fitting
- Part number: 3910104001
- Condition: Cracked
- Location: Wing
- Stage of operation: IN
- How discovered: D
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPPER WING ATTACH FITTINGS ON BOTH WINGS ARE CRACKED. THE CRACKS APPEAR ON THE FACE OF THE LEFT FITTING AND THE INSIDE CORNER OF THE RIGHT FITTING, THE FACES OF WHICH GO AGAINST THE SPAR CARRY THRU.  FRETTING IS PRESENT BETWEEN THE FITTING AND SPAR ON THE RIGHT WING. TO DATE WE HAVE FOUND 9 CRACKED FITTINGS OF 30 WINGS INSPECTED. TIMES IN SERVICE RANGE FROM 5087 TO OVER 16,000 HOURS. CRACKS WILL OFTEN RUN PARALLEL TO THE AXIS OF THE BARREL NUT. SOME FITTINGS EXHIBIT A CIRCULAR BRINNELED AREA WHERE THE FITTING CONTACTS THE CARRY THRU. CRACKS CAN APPEAR IN THE CIRCUMFERENCE OF THE IMPRESSION OR RADIATE IN OR OUT FROM THE CIRCUMFERENCE OF THE IMPRESSION. SOMETIMES CORROSION IS PRESENT IN THE CRACK AREA.
